EconPapers    
Economics at your fingertips  
 

Liquidity Trap and stability of Taylor rules

Antoine Le Riche, Francesco Magris and Antoine Parent ()

Mathematical Social Sciences, 2017, vol. 88, issue C, 16-27

Abstract: We study a productive economy with fractional cash-in-advance constraint on consumption expenditures. Government issues safe bonds and levies taxes to finance public expenditures, while the Central Bank follows a feedback Taylor rules by pegging the nominal interest rate. We show that when the nominal interest rate is bound to be non-negative, under active policy rules a Liquidity Trap steady state does emerge besides the Leeper (1991) equilibrium. The stability of the two steady states depends, in turn, upon the amplitude of the liquidity constraint. When the share of consumption to be paid cash is set lower than one half, the Liquidity Trap equilibrium is indeterminate. The stability of the Leeper equilibrium too depends dramatically upon the amplitude of the liquidity constraint: for low amplitudes of the latter, the Leeper equilibrium can be indeed stable. Policy and Taylor rules are thus theoretically rehabilitated since their targets, by contrast with a vast literature, may be reached for infinitely many agents’ beliefs. We also show that a relaxation of the liquidity constraint is Pareto-improving and that the Liquidity Trap equilibrium Pareto-dominates the Leeper one, in view of the zero cost of money.

Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (8) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165489617300689
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Liquidity Trap and stability of Taylor rules (2017)
Working Paper: Liquidity Trap and Stability of Taylor Rules (2016) Downloads
Working Paper: Liquidity Trap and Stability of Taylor Rules (2016) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matsoc:v:88:y:2017:i:c:p:16-27

DOI: 10.1016/j.mathsocsci.2017.04.003

Access Statistics for this article

Mathematical Social Sciences is currently edited by J.-F. Laslier

More articles in Mathematical Social Sciences from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2022-11-29
Handle: RePEc:eee:matsoc:v:88:y:2017:i:c:p:16-27